[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.166.22. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1976

Long-Term Triamcinolone Acetonide Therapy-Reply

Author Affiliations

USN Oakland, Calif

Arch Dermatol. 1976;112(9):1327. doi:10.1001/archderm.1976.01630330081037

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

In Reply.—  We, too, have treated many patients with periodic injections of triamcinolone acetonide for control of various dermatologic conditions and plan to continue to do so. We saw very few important side effects and initiated the published study to determine whether or not relatively higher doses of triamcinolone acetonide could be safely administered for more severe conditions (eg, lupus erythematosus, rheumatoid arthritis, exfoliative erythroderma).Prospectively, we obtained metyrapone tartrate tests every two weeks following discontinuation of treatment with triamcinolone acetonide to determine how long it takes the hypothalamic-pituitary-adrenal axis to recover from the steroid suppression. Spot checks of the stored blood samples showed us that we anticipated much too early a recovery, and the reported results represent only a few of the metyrapone tests obtained. Also, the finding of steroid cataracts in two of the five subjects studied, in our opinion, is most meaningful.Our study and findings were

First Page Preview View Large
First page PDF preview
First page PDF preview
×